This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders.
Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).
As background, I suffer from a number of allergies. Dust mite causing fever, rhinitis, lowered immune system, as well as some food allergies causing hives. I have identified dairy as one of these and symptoms improved following elimination.
I also appear to suffer from malabsorbtion of food. If I do NOT take enzyme supplements with most meals I experince bloating and pale stools. If I do take them stools appear normal, no bloating etc. I am thin to normal build and enzyme supplements assist with weight/muscle gain. Overall i am relatively fit and active but need to be moderate with this.
Can I assume that as the enzymes change stool color that the issue is NOT in my liver or gall bladder but has something to do either with another allergy causing food or some lack in my own enzymes or stomach acids. ie. the enzymes could not compensate for a blocked bile duct.
I had severe Hepatitis A in 1978, however have no other symptoms of liver problems, eg. dark urine, abdominal pain etc.
I take no medication apart from supplements like garlic, vitamins etc. Dust mite is managed by dust free house, hives are triggered by cold water, low immune system, cold flu are triggered by excessive exercise or chills
The most common causes of pale stools would be any problem in the biliary system. If this is suspected, an ultrasound and liver function tests would be a reasonable first step to examine whether any of the bile ducts are abnormal.
However, you also state that when you take the enzymes, then the stool color is normal and the bloating is improved.
Here are the major causes of pale stools:
- bile duct cancer
- biliary cirrhosis
- biliary obstruction
- cholangitis (sclerosing)
- cystic fibrosis
- pancreatic cancer
- pancreatitis (acute)
- viral hepatitis syndrome
If you have to take enzymes for digestion, you may want to obtain further testing on the pancreas. Pancreatic enzymes and a CT scan would be reasonable first steps to evaluate this.
You may also want to consider other causes of malabsorption - including fat intolerance (using a fecal fat test) and celiac disease (which can be tested via a blood test).
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
my GI doctor is indian and he said why are so many people in this country taking garlic,there is no official study which established the merits of taking garlic ??
he then reminded me garlic thins out the blood ,so i am passing this on to you.
in fact too much garlic kills good and bad bacteria and could cause yeast infction.
then there is a chinese herbal medicine called don quai or **** qwei,you find them in health food store,chinese women take them during menopause to shrink their uterus.
men do not take don qwei,young women of child bearing age do not take don qwei for very obvious reasons.
just want to pass this on to anyone who is interested to know.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.